Gurevich, Y., Monadic theory of order and topology. II, Israel Journal of Mathematics, vol. 34(1979), pp. 45–71.
Gurevich, Y., Monadic second-order theories, Abstract model theory and stronger logics (Barwise, J. and Feferman, S., Editors), Springer-Verlag, Berlin (to appear).
Gurevich, Y. and Shelah, S., Monadic theory of order and topology in ZFC, Annals of Mathematical Logic (to appear).
Jech, T. J., Set theory, Academic Press, New York, 1978.
Rabin, M.O., Decidability of second-order theories and automata on infinite trees, Transactions of the American Mathematical Society, vol. 141 (1969), pp. 1–35.
Shelah, S., The monadic theory of order, Annals of Mathematics, vol. 102 (1975), pp. 379–419.